| Model Number |
518-062 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
01/09/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to mri and non-function.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 13f tightrail rotating dilator sheath, the ra lead was successfully removed.However, when removing the rv lead, a pericardial effusion was detected via transesophageal echocardiogram (tee) and rescue efforts began, including rescue balloon and sternotomy.A perforation extending from the innominate to the superior vena cava (svc) and into the right atrium was discovered and repaired (mdr #3007284006-2026-00038).The decision was made to abandon the extraction; therefore, the lld ez, along with the rv lead, were cut and capped and remained in the patient (mdr #).There was no attempt made to unlock the lld ez.The patient survived the procedure.This report captures the lld ez within the rv lead, which was cut/capped and remained in the patient.There was no alleged malfunction of any spectranetics devices in use during the procedure.
Additional Manufacturer Narrative
A5) patient ethnicity - not available from facility.H3) a portion of the device was discarded, and a portion remained within the patient, thus no product investigation could be performed.H6) although lld cut/cap is a known risk of complication with use of the lld, the physician did not attempt to unlock the lld from the lead prior to cutting and capping.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.